New Mexico, 2014Wildfire in New Mexico, June 25 to 30, 2014
June 25 to 30, 2014 · NWS ABQ · 1 event in 1 county or zone
A lightning-caused wildfire that started near the San Pedro Parks Wilderness area southeast of Coyote, New Mexico on the 25th burned for nearly 3 weeks. The fire smoldered for several days before blowing up on the 29th.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning-caused wildfire that started near the San Pedro Parks Wilderness area southeast of Coyote, New Mexico on the 25th burned for nearly 3 weeks. The fire smoldered for several days before blowing up on the 29th. Hikers and campers within the wilderness were forced to flee the fire otherwise no evacuations were noted. A total of 4 minor structures were destroyed and 1 damaged. The fire consumed around 3626 acres.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 25, 4:27 PM MST, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 25, 4:27 PM MST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT WED JUN 25 2014
.AVIATION...
00Z TAF CYCLE
WLY FLOW ALF SLOWLY INCREASING NEXT 24 HOURS AS UPPER TROF MOVES
INTO GREAT BASIN AND SFC LEE TROF DEVELOPS. CENTRAL MT CHAIN WWD
AOA SCT150. CENTRAL MT CHAIN EASTWARD SCT-BKN140 ISOLD TSRA G40KT
UNTIL AROUND 04Z THEN AOA SCT150, EXCEPTION MAY BE THE PECOS
VALLEY FROM KROW SWD WHERE LOW LEVEL MOISTURE MAY PUSH
NORTHWARD...RESULTING IN POTENTIAL FOR MVFR CIGS 06Z-15Z.
&&
.PREV DISCUSSION...309 PM MDT WED JUN 25 2014...
.SYNOPSIS...
A DRY AIR MASS AHEAD OF AN UPPER LEVEL DISTURBANCE
WILL LIMIT SHOWER AND THUNDERSTORM ACTIVITY TO THE FAR EASTERN
PLAINS THURSDAY AND FRIDAY. BREEZIER WINDS FRIDAY AFTERNOON COULD
LEAD TO A FEW HOURS OF CRITICAL FIRE WEATHER ACROSS THE EAST
CENTRAL PLAINS. AFTER THE DISTURBANCE MOVES EAST OF THE AREA
FRIDAY...HIGH PRESSURE WILL SLOWLY BUILD OVER THE AREA THROUGH
NEXT WEEK. SUNDAY WILL BE THE WARMEST DAY OF THE PERIOD AS HIGHS
REACH WELL ABOVE NORMAL LEVELS ACROSS THE STATE. CHANCES FOR
PRECIPITATION WILL INCREASE BY THE MIDDLE OF NEXT WEEK FOR MUCH OF
NORTHERN AND CENTRAL NEW MEXICO.
&&
.DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE
CENTRAL MOUNTAIN CHAIN THIS EVENING AND MOVE EAST WITH THE
PROGRESSION OF THE DRYLINE. THE LATEST HRRR GUIDANCE SUGGESTS THE
NE PLAINS AS THE FAVORED LOCATION FOR THUNDERSTORM ACTIVITY...SO
MAINTAINED LOW END CHANCE POPS. BASED ON SPC MESOSCALE DISCUSSION
AND LATEST LAPS READINGS...A FEW SEVERE TSTMS ARE POSSIBLE THIS EVENING
ACROSS THE FAR NE PLAINS WHERE BETTER INSTABILITY AND SHEAR EXIST.
A DRY AIR MASS INDICATED BY THE CIRA BLENDED TPW PERCENT OF NORMAL
AHEAD OF AN INCOMING UPPER LEVEL DISTURBANCE WILL CONTINUE TO
SCOUR OUT MOISTURE THURSDAY AND FRIDAY...WITH THE DRYLINE SETTING
UP ALONG THE NM/TX BORDER EACH DAY. MODELS HINT THAT THE
DISTURBANCE MAY DIP FAR ENOUGH SOUTH TO SET OFF A FEW STORMS OVER
THE NORTHERN MTS FRIDAY...BUT BEST CHANCES FOR STORMS WILL REMAIN
ALONG THE DRYLINE. STRENGTHENING WINDS ALOFT WILL TRANSLATE TO
BREEZIER CONDITIONS BY FRIDAY AFTERNOON...WITH CRITICAL FIRE WX
CONDITIONS POSSIBLE ACROSS THE HIGH PLAINS. A FIRE WX WATCH WILL
BE ISSUED FOR FRIDAY. HIGH TEMPS WILL GRADUALLY COOL WEST TO EAST
THROUGH FRIDAY AS PRESSURE HEIGHTS FALL WITH THE DISTURBANCE.
AS THE UPPER LEVEL DISTURBANCE MOVES EAST OF THE AREA
SATURDAY...UPPER LEVEL HIGH PRESSURE WILL BEGIN BUILDING OVER THE
AREA THROUGH EARLY NEXT WEEK. A WEAK BACKDOOR COLD FRONT WILL
ENTER THE NE PLAINS SATURDAY MORNING AND DEVELOP A FEW SHOWERS AND
THUNDERSTORMS ACROSS THE NE PLAINS SATURDAY EVENING. THIS THINKING
IS IN LINE WITH THE HIGH RES NAM MODEL THAT PICKS UP ON POTENTIAL
MOIST UPSLOPE FLOW THAT THE GFS AND ECMWF CURRENTLY LACK.
OTHERWISE...HIGH TEMPERATURES WILL WARM THROUGH THE
WEEKEND...BECOMING WELL ABOVE NORMAL AREA WIDE BY SUNDAY.
CHANCES FOR PRECIPITATION WILL SLOWLY INCREASE BY THE MIDDLE OF
NEXT WEEK AS THE UPPER LEVEL HIGH BUILDS OVERHEAD. A BACKDOOR COLD
FRONT WILL ENTER THE EASTERN PLAINS LATE MONDAY INTO TUESDAY
MORNING...INCREASING MOISTURE AND BECOME THE FOCUS FOR SHOWER AND
THUNDERSTORM ACTIVITY IN THE AFTERNOON. IN ADDITION...MODELS
GENERALLY AGREE THAT MOISTURE WILL SLOWLY WORK INTO THE AREA
UNDERNEATH THE HIGH MONDAY AND TUESDAY. ITS LATE IN THE MODEL
RUNS...BUT THIS MAY BE THE FIRST SIGNS OF MONSOON LIKE ACTIVITY
ACROSS NORTHERN AND CENTRAL NEW MEXICO. HOPEFULLY THIS TREND HOLDS
IN ENSUING MODEL RUNS.
&&
.FIRE WEATHER...
CURRENTLY HAVE A FEW ISOLATED SHOWERS ACROSS PORTIONS OF THE
SOUTH CENTRAL MOUNTAINS AS WELL AS THE NORTHEAST HIGHLANDS.
CONVECTIVE ACTIVITY IS EXPECTED TO BE MINIMAL THROUGHOUT THE REST
OF THE EVENING DIMINISHING BEFORE MIDNIGHT. OVERNIGHT LOW
TEMPERATURES WILL TREND WITHIN A DEGREE OR TWO FROM THIS MORNINGS
READINGS STAYING ABOVE NORMAL AREA WIDE. RH RECOVERIES WILL BE FAIR
ACROSS CENTRAL AND WESTERN AREAS AND WILL BE GOOD TO EXCELLENT
ACROSS THE EAST.
INTO THURSDAY...THE UPPER LEVEL TROUGH WILL CONTINUE TO MOVE SOUTH
AND EASTWARD INTO CALIFORNIA AND NEVADA WITH THE SUB TROPICAL HIGH
ELONGATED INTO NORTHERN MEXICO. PRECIPITATION CHANCES WILL
DRASTICALLY DECREASE WITH VERY LITTLE ACTIVITY EXPECTED AND ANYTHING
THAT DOES FORM WILL BE RELEGATED TO THE FAR NORTHEASTERN CORNER OF THE
STATE. DAYTIME HIGHS WILL MODERATE ACROSS THE WEST AND WILL TREND UP
ELSEWHERE. READINGS WILL RANGE FROM 2 TO 7 DEGREES ABOVE SEASONAL
NORMALS. WINDS WILL INCREASE ACROSS THE STATE IN RESPONSE TO THE
INCOMING UPPER LEVEL SYSTEM. WINDS ACROSS THE WEST AS WELL AS THE
CENTRAL HIGHLANDS WILL SEE GUSTS INTO THE 20S THROUGH THE AFTERNOON.
MIN RH VALUES WILL BE IN THE SINGLE DIGITS AREA WIDE WITH TEENS AND
LOW 20S ALONG THE FAR EASTERN BORDER WHERE MOISTURE IS STAYING PUT.
SPOTTY CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR ACROSS PORTIONS
OF THE NORTHEASTERN HIGHLANDS AND THE CHUSKA MOUNTAINS WITH SOME
SUPER HAINES VALUES POSSIBLE ACROSS THE WEST CENTRAL HIGHLANDS.
VENTILATION RATES WILL BE EXCELLENT WITH HIGH HAINES VALES AREA WIDE.
THURSDAY NIGHT INTO FRIDAY...THE UPPER LEVEL TROUGH WILL BEGIN TO
SHIFT EASTWARD ACROSS NORTHERN NEW MEXICO WITH A LEE SIDE SURFACE
TROUGH INTENSIFYING ACROSS EASTERN AREAS OF THE STATE. OVERNIGHT RH
RECOVERIES WILL BE FAIR AREA WIDE WITH CONTINUED ABOVE NORMAL LOWS TO
START OFF YOUR DAY. DURING THE DAY FRIDAY...THERE IS A SLIGHT CHANCE
FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS NORTHERN HIGH TERRAIN AS
WELL AS ALONG THE EASTERN BORDER THROUGH THE AFTERNOON. DAYTIME
HIGHS WILL BE BELOW NORMAL ACROSS THE WEST AND ABOVE NORMAL CENTRAL
AND EASTERN AREAS WHERE TRIPLE DIGIT READINGS ARE FORECAST. WINDS
WILL INCREASE FURTHER ACROSS ALL AREAS...MOST PRONOUNCED AGAIN
ACROSS THE WEST CENTRAL AND CENTRAL HIGHLANDS AS WELL AS PORTIONS OF
THE NORTHEAST HIGHLANDS. THE DRYLINE WILL BEGIN TO MOVE OUT OF THE
STATE WITH MOISTURE DECREASING ACROSS THE EAST. MIN RH VALUES WILL
AGAIN BE DISMAL WITH TEENS AND SINGLE DIGITS AREA WIDE. COMBINATION
OF THE WINDS...LOW HUMIDITIES AND ABOVE NORMAL TEMPERATURES WILL
LEAD TO MULTIPLE HOURS OF CRITICAL FIRE WEATHER CONDITIONS ACROSS
PORTIONS OF CENTRAL NEW MEXICO. HAVE ISSUED A FIRE WEATHER WATCH FOR
ZONES 103 AND 107 THROUGHOUT THE AFTERNOON INTO EARLY EVENING HOURS.
CRITICAL FIRE CONDITIONS ARE ALSO SHOWING UP IN ZONES 104 AND 108
BUT HAVE NOT INCLUDED THEM IN THE WATCH AT THIS TIME BECAUSE THEY
HAVE RECEIVED A LOT OF PRECIPITATION OF LATE. VENTILATION RATES WILL
BE EXCELLENT AREA WIDE.
A WARMING AND DRYING TREND WILL ENSUE INTO THE WEEKEND WITH WINDS
SUBSIDING SOMEWHAT BEHIND THE TROUGH PASSAGE. TEMPERATURES WILL REMAIN
ABOVE NORMAL INTO THE BEGINNING OF THE WORK WEEK WITH MINIMAL
CHANCES OF RAIN. THE SUBTROPICAL HIGH BUILDS THROUGH THE WEEKEND
INTO EARLY NEXT WEEK BECOMING MORE PRONOUNCED OVER THE STATE MONDAY
INTO TUESDAY. A LOW LEVEL MOISTURE PULL LOOKS TO BEGIN TO SET UP
DURING THIS TIME THROUGH THE WORK WEEK.
21
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-107.
&&
Hazardous weather outlook, Jun 25, 4:21 AM MST, 17 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 AM MDT WED JUN 25 2014
NMZ501>540-261200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
521 AM MDT WED JUN 25 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A FEW STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS THE NORTHEAST PLAINS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS...ALTHOUGH LOCALLY HEAVY
RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HOT...DRY AND UNSTABLE CONDITIONS WILL CREATE A CRITICAL FIRE
WEATHER SCENARIO ON THURSDAY ACROSS THE WEST AND SOUTHWEST
MOUNTAINS/HIGHLANDS. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO FORECAST
ON FRIDAY...BUT WITH MORE WIND AND THE POTENTIAL FOR RED FLAG
CONDITIONS.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON AND EVENING FOR
THE NORTHEAST PLAINS DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS.
11
In the hours before
Special weather statement, Jun 25, 6:00 PM MST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
700 PM MDT WED JUN 25 2014
NMZ515-527-528-260130-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-RATON
RIDGE/JOHNSON MESA-
700 PM MDT WED JUN 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 730
PM MDT...
AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF CIMARRON...OR ABOUT 24 MILES
NORTHWEST OF SPRINGER...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
COLFAX COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3666 10457 3641 10470 3654 10504 3673 10493
TIME...MOT...LOC 0101Z 288DEG 11KT 3662 10486
Special weather statement, Jun 25, 6:31 PM MST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
731 PM MDT WED JUN 25 2014
NMZ528-260200-
FAR NORTHEAST HIGHLANDS-
731 PM MDT WED JUN 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 800
PM MDT...
AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF CIMARRON...OR ABOUT 13 MILES
NORTHWEST OF SPRINGER...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...SPRINGER...SPRINGER LAKE AND
MIAMI.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 413 AND 421...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3640 10452 3624 10487 3653 10490 3661 10470
TIME...MOT...LOC 0132Z 335DEG 20KT 3648 10475
Special weather statement, Jun 25, 7:41 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
841 PM MDT WED JUN 25 2014
NMZ528-260315-
FAR NORTHEAST HIGHLANDS-
841 PM MDT WED JUN 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND SOUTHERN
COLFAX COUNTIES THROUGH 915 PM MDT...
AT 839 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF SPRINGER...MOVING SOUTH AT 20
MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHERN COLFAX AND NORTHEASTERN MORA COUNTIES.
THIS WILL IMPACT INTERSTATE 25 BETWEEN MILE MARKERS 394 AND 413...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3620 10443 3619 10444 3616 10441 3613 10441
3609 10471 3633 10476 3639 10454
TIME...MOT...LOC 0242Z 341DEG 16KT 3627 10461Wildfire, Jemez Mountains
- When
- June 25, 10:00 PM MST to June 30, 11:59 PM MST
- Where
- Jemez Mountains forecast zone
- Reported by
- Park/Forest Service
Diego fire destroyed 4 minor structure and damaged one. Total acres burned was near 3626. No information was available on the structural damages.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, June 25, 2014$267,000 · 1.5 in hail · 15 events
- Flash Flood in Pennsylvania, June 25 to 26, 2014$500,000 · 1 event
- Heavy Rain in Oregon, June 25, 2014$140,000 · 1 event
- Hail and Damaging Winds in Michigan, June 25, 2014$110,000 · 1.75 in hail · 4 events
- Flash Flooding in New York, June 25, 2014$80,000 · 5 events
- Flash Flooding and Damaging Winds in New York, June 25, 2014$21,000 · 50 kt wind · 27 events
- Hail in South Dakota, June 25, 2014$50,000 · 2.25 in hail · 5 events
- Tornado and Flash Flood in Texas, June 25, 2014$50,000 · EF0 · 2 events
- Flash Flood in New York, June 25, 2014$50,000 · 1 event
- Flash Flood in Massachusetts, June 25 to 26, 2014$50,000 · 1 event
- Lightning Strike in Wyoming, June 25, 20144 injured · 1 event
- Tornado and Hail in Wyoming, June 25, 2014$10,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517746.